Alert archive / Ohio / Flash Flood Warnings in 2015
Flash Flood Warning 55, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jul 14, 2015, 4:25 PM EDT for 4 counties in Ohio. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2015, 4:25 PM EDT (20:25 UTC)
- Expired
- Jul 14, 2015, 8:30 PM EDT
- In force
- 4 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Athens County, OH, Gallia County, OH, Jackson County, OH, Vinton County, OH
The radar
The Charleston,WV radar (KRLX), 92 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 6:30 PM EDT | FLASH FLOOD | Jackson, OH | WATER OVER SEVERAL ROADS IN TOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 125 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 444 J/kg
- Mixed-layer CIN
- -243 J/kg
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
006
WGUS51 KRLX 142025
FFWRLX
OHC009-053-079-163-150030-
/O.NEW.KRLX.FF.W.0055.150714T2025Z-150715T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
425 PM EDT TUE JUL 14 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
VINTON COUNTY IN SOUTHEASTERN OHIO...
JACKSON COUNTY IN SOUTHEASTERN OHIO...
GALLIA COUNTY IN SOUTHEASTERN OHIO...
SOUTHERN ATHENS COUNTY IN SOUTHEASTERN OHIO...
* UNTIL 830 PM EDT
* AT 425 PM EDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO
ONE INCH OF RAIN HAS ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ATHENS...JACKSON...WELLSTON...GALLIPOLIS...MCARTHUR...OAK HILL...
RIO GRANDE...ALBANY...COOLVILLE...LAKE HOPE STATE PARK...GALLIA...
HAMDEN...COALTON...CROWN CITY...ZALESKI...VINTON...WILKESVILLE...
ADAMSVILLE...STROUD RUN STATE PARK AND PETERSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3937 8275 3938 8185 3932 8185 3919 8175
3923 8227 3920 8231 3901 8232 3898 8210
3879 8222 3861 8218 3858 8229 3862 8236
3868 8236 3868 8246 3877 8249 3878 8257
3884 8258 3887 8276 3894 8275 3897 8281
$$
142 follow-up statements
019
WGUS71 KRLX 142225
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
625 PM EDT TUE JUL 14 2015
OHC009-053-079-163-150030-
/O.CON.KRLX.FF.W.0055.000000T0000Z-150715T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VINTON OH-JACKSON OH-GALLIA OH-ATHENS OH-
625 PM EDT TUE JUL 14 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR
VINTON...JACKSON...GALLIA AND SOUTHERN ATHENS COUNTIES...
HEAVY RAINS FROM A LINE OF THUNDERSTORMS OCCURRED ACROSS THE WARNED
AREA EARLIER THIS EVENING. WITH RECENT HEAVY RAINS...FLASH FLOODING
IS LIKELY ACROSS THE WARNED AREA.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ATHENS...JACKSON...WELLSTON...GALLIPOLIS...MCARTHUR...OAK HILL...RIO
GRANDE...ALBANY...COOLVILLE...LAKE HOPE STATE PARK...GALLIA...
HAMDEN...COALTON...CROWN CITY...ZALESKI...VINTON...WILKESVILLE...
ADAMSVILLE...STROUD RUN STATE PARK AND PETERSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3937 8275 3938 8185 3932 8185 3919 8175
3923 8227 3920 8231 3901 8232 3898 8210
3879 8222 3861 8218 3858 8229 3862 8236
3868 8236 3868 8246 3877 8249 3878 8257
3884 8258 3887 8276 3894 8275 3897 8281
$$
14511
WGUS71 KRLX 150022
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
822 PM EDT TUE JUL 14 2015
OHC009-053-079-163-150030-
/O.EXP.KRLX.FF.W.0055.000000T0000Z-150715T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VINTON OH-JACKSON OH-GALLIA OH-ATHENS OH-
822 PM EDT TUE JUL 14 2015
...THE FLASH FLOOD WARNING FOR VINTON...JACKSON...GALLIA AND SOUTHERN
ATHENS COUNTIES WILL EXPIRE AT 830 PM EDT...
THE HEAVY RAIN HAS ENDED ACROSS THE WARNED AREA. HOWEVER...AREA
ROADWAYS MAY STILL BE WATER COVERED. BE ESPECIALLY CAUTIOUS IF
TRAVELING AT NIGHT...AS WATER COVERED ROADWAYS CAN BE DIFFICULT TO
SEE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
ROADWAY. TURN AROUND DONT DROWN.
LAT...LON 3937 8275 3938 8185 3932 8185 3919 8175
3923 8227 3920 8231 3901 8232 3898 8210
3879 8222 3861 8218 3858 8229 3862 8236
3868 8236 3868 8246 3877 8249 3878 8257
3884 8258 3887 8276 3894 8275 3897 8281
$$
14What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 2:26 PM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jul 14, 2:26 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
226 PM EDT TUE JUL 14 2015
.SYNOPSIS...
MID/UPPER LEVEL DISTURBANCE IN NORTHWEST FLOW SWINGS THRU THIS
EVENING. SURFACE COLD FRONT TONIGHT. DRIER WEDNESDAY BEHIND THE
FRONT. WARMER BY THE END OF THE WEEK.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
STORMS FIRING AS EXPECTED AHEAD OF FRONT AND MID LEVEL TROF AXIS.
STORMS INTO PERRY COUNTY BY 19Z...MOVING ESE AROUND 35 KNOTS.
HOPING ENOUGH MID LEVEL DYNAMICS AND WITH MID LEVEL TROF PASSING
AROUND 00Z...THAT THE VEERING FLOW AND STEERING CURRENT PREVENTS
ANY ESE TO WNW TRAINING...AND PUSHES THE MAIN LINE QUICKLY ESE.
CAN HANDLE 0.50 TO .75 OF RAIN IN THE WET COUNTIES...IF WE CAN GET
THE MAIN LINE PASS AFTER REACHING THAT PCPN RANGE. THE LOWERING
FLASH FLOOD THREAT MAY BE AT THE PRICE OF WIND/HAIL. THE WIND
AND HAIL THREAT IS GREATER TODAY...WITH MORE AVAILABLE CAPE.
A FEW LIGHTER SHOWERS EXPECTED OVERNIGHT ASSOCIATED WITH THE
FRONT. HAVE LOW CLOUDS DEVELOPING IN THE WAKE OF THE FRONT...
AND LINGERING 12Z TO 15Z WEDNESDAY...BEFORE LIFTING. A FEW
LIGHT SHOWERS COULD LINGER WEDNESDAY MORNING IN THE WV
MOUNTAINS. FIGURING DEW POINTS WILL NOT BE IN ANY BIG HURRY
TO LOWER IN WAKE OF THE FRONT...DUE TO WET VEGETATION.
LOOKING FORWARD TO THE DRIER AIR MOVING IN DURING THE DAY ON
WEDNESDAY AFTERNOON.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
NO SIGNIFICANT CHANGES WERE MADE TO THE PREVIOUS FORECAST. COLD
FRONT WELL TO THE SOUTH OF THE AREA AT THE START OF THE
PERIOD...WITH HIGH PRESSURE IN CONTROL. THE HIGH WILL GRADUALLY
SLIDE OFF TO THE EAST ON THURSDAY...ALLOWING FOR A RETURN
FLOW...AND THE POSSIBILITY OF EITHER JUST SOME CU...OR -SHRA
ACROSS THE MOUNTAIN COUNTIES THURSDAY AFTERNOON.
AREA WILL STAY DRY ON FRIDAY...BUT HUMIDITY WILL BE ON THE
INCREASE. ANOTHER FRONT WILL APPROACH THE AREA FROM THE WEST LATER
ON FRIDAY...WITH A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS
DEVELOPING ACROSS THE WEST.
&&
.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
GENERALLY USED WPC THINKING WITH SOME TWEAKS. SURFACE HIGH PRESSURE
WILL MOVE EAST ON SATURDAY. EXPECT SOME UPPER LEVEL RIDGING ON
SUNDAY AND SUNDAY NIGHT WHICH SHOULD LIMIT THE COVERAGE OF ANY
CONVECTION DURING THIS PERIOD. A WEAK COLD FRONT WILL THEN
APPROACH THE REGION FROM THE NORTHWEST MONDAY NIGHT...BEFORE
PUSHING SOUTHEAST ON TUESDAY.
DAYTIME TEMPERATURES WILL BE QUITE WARM/HOT WITH MID 80S TO LOWER
90S ACROSS THE LOWLANDS. BEHIND THE FRONT...COOLER AIR WILL FILTER
IN.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
HAVE CONVECTIVE COMPLEX MOVING ESE AROUND 35 TO 40 KNOTS THROUGH
MOST TAF SITES MOSTLY 1930Z TO 23Z. LINGERING LIGHTER SHOWERS
POSSIBLE WITH THE FRONT. BRIEF IFR IN ANY THUNDERSTORM. WIND GUSTS
OF 40 KNOTS EASILY POSSIBLE.
DEVELOPING STRATUS NR 1 THSD FT 03Z TO 06Z...THEN LINGERING IN WV
12Z TO 15Z BEFORE LIFTING. FIGURING LOW LEVEL FLOW AND THE STRATUS
SHOULD PREVENT THICK FOG DEVELOPING. ANY FOG SHOULD BE TEMPORARILY
AND RAIN INDUCED IN THE HIGH DEW POINT AIR.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY...
FORECAST CONFIDENCE: MEDIUM.
ALTERNATE SCENARIOS: EXTENT AND TIMING OF LOWER POST FRONTAL STRATUS
COULD VARY.
AFTER 18Z WEDNESDAY...IFR IN FOG POSSIBLE 06Z TO 12Z THURSDAY...AND
MAYBE AGAIN FRIDAY MORNING.
.HYDROLOGY...
WE ARE MOST CONCERN ABOUT THE COAL RIVER...IF IT GETS HIT AGAIN LATE
TODAY AND THIS EVENING...SINCE CREST FROM JUST THE RAIN LAST
NIGHT WOULD BE 06Z TO 12Z TUESDAY. HOPING THE SHOT OF RAIN IS
QUICK AND WITH BASIN AREA AMOUNTS AOB 0.75 INCHES.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR WVZ005>011-
013>020-024>040-046-047.
OH...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR OHZ066-067-
075-076-083>087.
KY...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR KYZ101>103-
105.
VA...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR VAZ003-004.
&&
SYNOPSIS...KTB/SL
NEAR TERM...KTB
SHORT TERM...SL
LONG TERM...JSH
AVIATION...KTB
HYDROLOGY...KTBHazardous weather outlook, Jul 14, 12:51 PM EDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 1251 PM EDT TUE JUL 14 2015 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-027>032- 037>040-046-047-151700- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 1251 PM EDT TUE JUL 14 2015 ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 421 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ003-004-WVZ024>026-033>036-151700- DICKENSON-BUCHANAN-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH- FAYETTE- 1251 PM EDT TUE JUL 14 2015 ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS THIS EVENING...WITH DAMAGING WIND GUSTS AND LARGE HAIL THE MAIN THREATS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 14, 10:56 AM EDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHARLESTON WV
1056 AM EDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1234 AM FLASH FLOOD 5 WSW OAK HILL 38.87N 82.65W
07/14/2015 JACKSON OH 911 CALL CENTER
FLOODING AROUND THE JUNCTION OF CR-83 AND CR-54.
1236 AM FLASH FLOOD 5 NW OAK HILL 38.95N 82.64W
07/14/2015 JACKSON OH 911 CALL CENTER
HORTON SISTERS RD AT 4 MILE ROAD CLOSED DUE TO HIGH
WATER.
0203 AM FLASH FLOOD WELLSTON 39.12N 82.54W
07/14/2015 JACKSON OH 911 CALL CENTER
WATER RESCUES ONGOING NEAR WELLSTON DUE TO FLASH
FLOODING.
0204 AM FLASH FLOOD OAK HILL 38.90N 82.57W
07/14/2015 JACKSON OH 911 CALL CENTER
WATER RESCUES OCCURRING NEAR OAK HILL DUE TO FLASH
FLOODING.
0204 AM FLASH FLOOD COALTON 39.11N 82.61W
07/14/2015 JACKSON OH 911 CALL CENTER
ROADS NEAR COALTON IMPASSIBLE DUE TO FLASH FLOODING.
0205 AM FLASH FLOOD 7 NW COALTON 39.19N 82.71W
07/14/2015 JACKSON OH 911 CALL CENTER
ROADS IN AND NEAR RAY IMPASSIBLE DUE TO HIGH WATER.
0230 AM FLASH FLOOD 1 E ALUM CREEK 38.29N 81.78W
07/14/2015 KANAWHA WV NWS EMPLOYEE
CREEK AT INTERSECTION OF CHILDRESS RD AND GREENVIEW RD
OUT OF BANK. ABOUT 6 INCHES OF RAIN RUNNING ACROSS ROAD.
0231 AM FLASH FLOOD 4 WNW RIO GRANDE 38.90N 82.44W
07/14/2015 GALLIA OH 911 CALL CENTER
ROADS WASHED OUT NEAR CENTERVILLE WITH CULVERTS
UNEARTHED.
0235 AM FLASH FLOOD 4 S RIO GRANDE 38.82N 82.38W
07/14/2015 GALLIA OH 911 CALL CENTER
HWY 325 SOUTH IMPASSIBLE DUE TO HIGH WATER. POSSIBLE
DAMAGE TO ROAD.
0237 AM FLASH FLOOD 8 SSE RIO GRANDE 38.78N 82.32W
07/14/2015 GALLIA OH PUBLIC
SR-775 AT PATRIOT RD IMPASSABLE DUE TO FLASH FLOODING
0246 AM FLASH FLOOD 3 NW AMESVILLE 39.43N 81.99W
07/14/2015 ATHENS OH 911 CALL CENTER
HIGH WATER AT EAST KASLER CREEK RD.
0254 AM FLASH FLOOD 3 NE ASHTON 38.65N 82.13W
07/14/2015 MASON WV TRAINED SPOTTER
CREEK OUT OF BANKS AND OVER ROAD AT JERRYS RUN RD AND
BIRCHFIELD RD NEAR APPLE GROVE.
0300 AM FLASH FLOOD 1 E ALUM CREEK 38.29N 81.79W
07/14/2015 KANAWHA WV 911 CALL CENTER
HIGH WATER REPORTED ALONG CHILDRESS ROAD NEAR ALUM
CREEK
0304 AM FLASH FLOOD ZALESKI 39.28N 82.40W
07/14/2015 VINTON OH 911 CALL CENTER
HWY 278 AND HWY 677 NEAR ZALESKI IMPASSIBLE DUE TO HIGH
WATER.
0305 AM FLASH FLOOD MCARTHUR 39.25N 82.47W
07/14/2015 VINTON OH 911 CALL CENTER
MULTIPLE AREAS OF US-50 EAST NEAR MCARTHUR IMPASSIBLE
DUE TO HIGH WATER.
0306 AM HEAVY RAIN 2 W TEAYS VALLEY 38.45N 81.97W
07/14/2015 M1.96 INCH PUTNAM WV NWS EMPLOYEE
0312 AM FLASH FLOOD RANGER 38.12N 82.18W
07/14/2015 LINCOLN WV TRAINED SPOTTER
9 MILE CREEK OUT OF BANKS AND OVER ROADS. ALL OTHER
SECONDARY CREEKS OUT OF BANKS.
0326 AM FLASH FLOOD GRIFFITHSVILLE 38.24N 81.99W
07/14/2015 LINCOLN WV PUBLIC
PUBLIC REPORTS WATER IN HOMES AS WELL AS WATER
SURROUNDING HOMES IN GRIFFITHSVILLE AND DUVALL
0330 AM FLASH FLOOD 1 SE ST. ALBANS 38.37N 81.80W
07/14/2015 KANAWHA WV PUBLIC
TWO AND THREE QUARTER MILE CREEK AND POPLAR LANE CREEK
OUT OF THEIR BANKS CAUSING FLOODING IN JEFFERSON
0337 AM FLASH FLOOD 2 NNE HURRICANE 38.46N 82.00W
07/14/2015 PUTNAM WV NWS EMPLOYEE
HURRICANE LAKE RESERVOIR OUT OF ITS BANKS AND FLOWING
OVER RT34... ABOUT 3 FEET OF WATER ON TEAYS VALLEY ROAD
0346 AM FLASH FLOOD 1 W TEAYS VALLEY 38.45N 81.95W
07/14/2015 PUTNAM WV NWS EMPLOYEE
CREEK OUT OF ITS BANKS WITH WATER OVER TAYLOR DRIVE
0350 AM FLASH FLOOD 2 E WATERLOO 38.70N 82.45W
07/14/2015 GALLIA OH PUBLIC
TWO FEET OF WATER ON RT 141....ONE MILE OUTSIDE
WATERLOO
0359 AM FLASH FLOOD 2 NE RACINE 38.16N 81.63W
07/14/2015 BOONE WV PUBLIC
TONEYS BRANCH OUT OF ITS BANKS WITH HIGH WATER BLOCKING
PASSAGE ON TONEYS BRANCH ROAD
0400 AM FLASH FLOOD 2 W MILTON 38.43N 82.17W
07/14/2015 CABELL WV 911 CALL CENTER
JOHNS CREEK OUT OF ITS BANKS IN MILTON
0400 AM FLASH FLOOD 4 SE RIO GRANDE 38.84N 82.33W
07/14/2015 GALLIA OH PUBLIC
NEARLY THREE FEET OF WATER OVER CORA MILL ROAD
0410 AM FLASH FLOOD 1 NW NITRO 38.43N 81.84W
07/14/2015 PUTNAM WV PUBLIC
SCARY CREEK IS FLOODING WITH AROUND 3 FEET OF WATER IN
MULTIPLE LOCATIONS ALONG SCARY CREEK ROAD
0411 AM FLASH FLOOD YAWKEY 38.23N 81.97W
07/14/2015 LINCOLN WV PUBLIC
BEAR FORK ROAD IS FLOODED FROM NEARBY CREEK... WATER IN
2 HOMES ALONG THE ROAD
0424 AM FLASH FLOOD TORNADO 38.33N 81.86W
07/14/2015 KANAWHA WV 911 CALL CENTER
HIGH WATER REPORTED OVER THOMAS HOLLOW ROAD
0430 AM FLASH FLOOD AMESVILLE 39.40N 81.96W
07/14/2015 ATHENS OH 911 CALL CENTER
FLOODING ON SR 550 NEAR KERN
0430 AM FLASH FLOOD JACKSON 39.05N 82.63W
07/14/2015 JACKSON OH 911 CALL CENTER
JACKSON COUNTY 911 REPORTED THAT EVACTUATIONS WERE
TAKING PLACE IN TOWN IN LOW LYING AREAS WITH FLOODING
0434 AM FLASH FLOOD 2 NW PROSPERITY 37.86N 81.23W
07/14/2015 RALEIGH WV BROADCAST MEDIA
FLOODING AT NORTH SANDBRANCH ROAD AND BEECHVIEW ROAD.
0445 AM FLASH FLOOD 5 NW ALBANY 39.27N 82.27W
07/14/2015 VINTON OH 911 CALL CENTER
WATER OVER ROADWAY PARTIALLY BLOCKING SR681
0527 AM FLASH FLOOD GRIFFITHSVILLE 38.24N 81.99W
07/14/2015 LINCOLN WV EMERGENCY MNGR
5 WATER RESCUES IN THE GRIFFITHSVILLE-YAWKEY AREA...
ROUTE 3 FROM SUGAR TREE TO YAWKEY CLOSED... RT 214 FROM
YOWKEY TO EMS STATION
0545 AM FLASH FLOOD 4 NE OAKWOOD 37.21N 81.90W
07/14/2015 BUCHANAN VA 911 CALL CENTER
TEMPORARY ROAD CLOSURE ON 641 IN PATTERSON WITH WATER
OVER ROADWAY
0550 AM FLASH FLOOD 3 SE OAKWOOD 37.14N 81.92W
07/14/2015 BUCHANAN VA 911 CALL CENTER
TEMPORARY ROAD CLOSURE ON 632 IN GARDEN CREEK WITH
WATER OVER ROADWAY
0555 AM FLASH FLOOD 8 ENE OAKWOOD 37.21N 81.82W
07/14/2015 BUCHANAN VA 911 CALL CENTER
TEMPORARY ROAD CLOSURE ON 638 IN WHITEWOOD WITH WATER
OVER ROADWAY
0803 AM FLASH FLOOD 4 E VAN 37.97N 81.64W
07/14/2015 BOONE WV PUBLIC
HIGH WATER FLOODING COUNTY ROAD 26 BETWEEN GORDEN AND
BANDYTOWN.
0912 AM HEAVY RAIN SOUTH CHARLESTON 38.36N 81.71W
07/14/2015 M1.58 INCH KANAWHA WV TRAINED SPOTTER
24 HOUR TOTAL ENDING AT 9AM TUESDAY
&&
EVENT NUMBER RLX1501656 RLX1501657 RLX1501658 RLX1501659 RLX1501660
RLX1501661 RLX1501670 RLX1501662 RLX1501663 RLX1501664 RLX1501665
RLX1501666 RLX1501678 RLX1501667 RLX1501668 RLX1501669 RLX1501671
RLX1501672 RLX1501676 RLX1501673 RLX1501674 RLX1501675 RLX1501677
RLX1501683 RLX1501684 RLX1501680 RLX1501679 RLX1501681 RLX1501687
RLX1501688 RLX1501682 RLX1501686 RLX1501685 RLX1501689 RLX1501690
RLX1501691 RLX1501692 RLX1501693
MACLocal storm report, Jul 14, 11:59 AM EDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1159 AM EDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM FLASH FLOOD GRIFFITHSVILLE 38.24N 81.99W
07/14/2015 LINCOLN WV PUBLIC
5 FOOT DRAIN PIPE WASHED OUT. ROADS IN AREA INCLUDING
LUCKY LANE IMPASSABLE
&&
EVENT NUMBER RLX1501694
SLSpecial weather statement, Jul 14, 3:01 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
301 PM EDT TUE JUL 14 2015
OHZ066-067-075-076-142000-
MORGAN-WASHINGTON-ATHENS-PERRY-
301 PM EDT TUE JUL 14 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN PERRY...
MORGAN...NORTHWESTERN WASHINGTON AND NORTHERN ATHENS COUNTIES...
AT 257 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR SOMERSET TO NEAR PLEASANTVILLE...AND MOVING EAST
AT 45 MPH. WITH THE WET GROUND...THESE WINDS COULD TAKE DOWN A FEW
TREES.
WIND GUSTS OF 40 TO UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
SHAWNEE AROUND 320 PM EDT.
MCCONNELSVILLE AROUND 340 PM EDT.
CHESTERHILL AROUND 345 PM EDT.
BEVERLY AROUND 400 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BRISTOL...STROUD RUN
STATE PARK...EAGLEPORT...STOCKPORT...CHAUNCEY...TRIMBLE...NEW
STRAITSVILLE...MALTA...CORNING AND AMESVILLE.
LAT...LON 3975 8164 3967 8164 3966 8159 3959 8158
3959 8148 3965 8147 3963 8141 3962 8141
3931 8203 3947 8225 3947 8217 3955 8216
3956 8226 3959 8226 3960 8237 3973 8208
3977 8208
TIME...MOT...LOC 1857Z 289DEG 41KT 3987 8226 3976 8248
25Special weather statement, Jul 14, 3:42 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
342 PM EDT TUE JUL 14 2015
OHZ083-084-086-142045-
VINTON-GALLIA-JACKSON-
342 PM EDT TUE JUL 14 2015
...A STRONG THUNDERSTORM WILL AFFECT VINTON...JACKSON AND GALLIA
COUNTIES...
AT 341 PM EDT...A STRONG THUNDERSTORM WAS NEAR ALBANY...MOVING
NORTHEAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
JACKSON...WELLSTON...GALLIPOLIS...MCARTHUR...OAK HILL...RIO GRANDE...
LAKE HOPE STATE PARK...GALLIA...HAMDEN...COALTON...CROWN CITY...
ZALESKI...VINTON...WILKESVILLE...CHESHIRE...ADAMSVILLE...
PETERSBURG...EAGLE MILLS...BYER AND KYGER.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED FLOODING. IT IS POSSIBLE...THAT A FLASH FLOOD
WARNING MAY BE NEEDED. PERSONS LIVING IN FLOOD PRONE AREAS SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLASH FLOODING OCCUR. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
LAT...LON 3934 8275 3936 8234 3924 8226 3920 8227
3920 8231 3902 8233 3900 8212 3898 8210
3883 8216 3879 8222 3874 8219 3860 8225
3858 8229 3862 8236 3868 8236 3868 8247
3877 8249 3878 8258 3884 8258 3886 8276
TIME...MOT...LOC 1941Z 239DEG 48KT 3926 8223
14Local storm report, Jul 14, 3:53 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
353 PM EDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG 2 SW GLENFORD 39.87N 82.35W
07/14/2015 PERRY OH PUBLIC
TREE DOWN AND POWER OUT ON TOWNSHIP RD 19.
&&
EVENT NUMBER RLX1501695
ARBThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 11:13 PM EDT | Flash Flood Warning | RLX | Jackson | 13 hr |
| Jul 14, 12:12 AM EDT | Flash Flood Warning | RLX | Gallia, Jackson | 7 hr |
| Jul 14, 12:28 AM EDT | Flash Flood Warning | RLX | Athens, Jackson, Meigs, Vinton | 3 hr |
| Jul 14, 1:30 AM EDT | Flash Flood Warning | RLX | Gallia, Jackson, Meigs, Vinton | 6 hr |
| Jul 14, 1:51 AM EDT | Flash Flood Warning | RLX | Gallia, Lawrence, Meigs | 5 hr |
| Jul 14, 2:48 AM EDT | Flash Flood Warning | RLX | Athens, Meigs, Morgan, Vinton, Washington | 3 hr |
| Jul 14, 3:26 AM EDT | Flash Flood Warning | RLX | Athens, Jackson, Meigs, Vinton | 3 hr |
| Jul 14, 2:34 PM EDT | Severe Thunderstorm Warning | RLX | Perry | 56 min |
| Jul 14, 3:01 PM EDT | Special Weather Statement | RLX | Athens, Morgan | 59 min |
| Jul 14, 3:21 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Jackson, Morgan, Perry, Vinton | 54 min |
| Jul 14, 3:42 PM EDT | Special Weather Statement | RLX | Gallia, Jackson, Vinton | 63 min |
| Jul 14, 3:52 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Meigs, Morgan, Washington | 53 min |
| Jul 14, 3:59 PM EDT | Severe Thunderstorm Warning | RLX | Gallia, Jackson, Lawrence, Meigs, Vinton | 61 min |
| Jul 14, 4:27 PM EDT | Severe Thunderstorm Warning | RLX | Gallia, Lawrence | 63 min |
| Jul 14, 4:44 PM EDT | Flash Flood Warning | RLX | Meigs | 4 hr |
| Jul 14, 4:45 PM EDT | Severe Thunderstorm Warning | RLX | Meigs | 15 min |
| Jul 14, 4:51 PM EDT | Severe Thunderstorm Warning | RLX | Meigs | 54 min |
| Jul 14, 5:11 PM EDT | Severe Thunderstorm Warning | RLX | Gallia, Lawrence | 64 min |
| Jul 14, 5:39 PM EDT | Flash Flood Warning | RLX | Lawrence | 4 hr |
Nearby
Flash Flood Warnings in Ohio, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.